Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 135, NWS Albany, NY

July 13, 2011Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 13, 2011, 5:04 PM EDT for Bennington County, Windham County, Vermont. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 5:04 PM EDT (21:04 UTC)
Expired
Jul 13, 2011, 6:00 PM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS51 KALY 132104
SVRALY
VTC003-025-132200-
/O.NEW.KALY.SV.W.0135.110713T2104Z-110713T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 600 PM EDT.

* AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM WEST TOWNSHEND TO STRATTON...AND WERE MOVING EAST AT
  35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SAXTONS RIVER...WILMINGTON...BELLOWS FALLS...WESTMINSTER...
  PUTNEY...AND BRATTLEBORO.

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO CAPABLE OF PRODUCING
DANGEROUS CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4306 7246 4301 7244 4298 7246 4296 7252
      4292 7252 4288 7255 4285 7255 4280 7287
      4312 7323 4323 7266 4317 7244 4308 7243
TIME...MOT...LOC 2103Z 287DEG 29KT 4312 7263 4305 7291

$$
2 follow-up statements
871 
WWUS51 KALY 132129
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
529 PM EDT WED JUL 13 2011

VTC003-132139-
/O.CAN.KALY.SV.W.0135.000000T0000Z-110713T2200Z/
BENNINGTON VT-
529 PM EDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENNINGTON COUNTY
IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4306 7246 4301 7244 4298 7246 4296 7252
      4292 7252 4288 7255 4285 7255 4285 7258
      4282 7287 4301 7297 4317 7244 4308 7243
TIME...MOT...LOC 2129Z 304DEG 17KT 4302 7261

$$

VTC025-132200-
/O.CON.KALY.SV.W.0135.000000T0000Z-110713T2200Z/
WINDHAM VT-
529 PM EDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL WINDHAM COUNTY...

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BROOKLINE...
MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST DUMMERSTON...WESTMINSTER...PUTNEY...AND EAST PUTNEY.

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4306 7246 4301 7244 4298 7246 4296 7252
      4292 7252 4288 7255 4285 7255 4285 7258
      4282 7287 4301 7297 4317 7244 4308 7243
TIME...MOT...LOC 2129Z 304DEG 17KT 4302 7261

$$
037 
WWUS51 KALY 132157
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
557 PM EDT WED JUL 13 2011

VTC025-132205-
/O.EXP.KALY.SV.W.0135.000000T0000Z-110713T2200Z/
WINDHAM VT-
557 PM EDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINDHAM COUNTY WILL
EXPIRE AT 600 PM EDT...

THE STORM WILL MOVE OUT OF THE AREA NEAR BRATTLEBORO...THEREFORE THE 
NATIONAL WEATHER SERVICE WILL ALLOW THE SEVERE THUNDERSTORM 
WARNING TO EXPIRE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4306 7246 4301 7244 4298 7246 4296 7252
      4292 7252 4288 7255 4285 7255 4285 7258
      4282 7287 4301 7297 4317 7244 4308 7243
TIME...MOT...LOC 2155Z 304DEG 17KT 4295 7247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:13 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 13, 4:13 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT WED JUL 13 2011

.SYNOPSIS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL COME TO AN END
THIS EVENING AS LARGE SCALE HIGH PRESSURE BUILDS INTO THE REGION.
THIS HIGH WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH NEXT
WEEKEND WITH FAIR AND SEASONABLY WARM TEMPERATURES EXPECTED. THE
NEXT CHANCE OF PRECIPITATION WILL OCCUR BY EARLY NEXT WEEK AS A
WEAK FRONTAL SYSTEM SAGS INTO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 413 PM...POTENT UPPER SHORTWAVE TO SWING THROUGH THIS EVENING
WITH ASSOCIATED COLD POOL AND ENOUGH DYNAMICAL SUPPORT TO WARRANT
CONTINUED CHANCE OF SCATTERED SHOWERS/ISOLATED THUNDER THROUGH
ABOUT 9 PM OR SO...ESPECIALLY NORTH AND NORTHEAST. AS THE EVENING
WEARS ON...LOSS OF INSOLATION AND BUILDING LARGE-SCALE SUBSIDENCE
FROM INCOMING HIGH PRESSURE SHOULD END ANY LINGERING THREAT OF
PRECIPITATION. USING A BLEND OF AVAILABLE NEAR TERM GUIDANCE WOULD
SUGGEST PLEASANTLY REFRESHING LOWS IN THE MID TO UPPER 40S ACROSS
THE HIGHER TERRAIN...AND LOWER TO MID 50S IN THE VALLEYS. GIVEN
WET GROUND CONDITIONS IN A FEW AREAS AND WINDS ABATING
OVERNIGHT...PATCHY FOG ALSO A GOOD BET.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 413 PM...HIGH PRESSURE CONTINUES TO BUILD ACROSS THE NORTHEAST
WITH MAINLY CLEAR SKIES...LIGHT TO MODERATE NORTH/NORTHWESTERLY
WINDS AND SEASONABLY MILD TEMPERATURES. COULD SEE A FEW AFTERNOON
CUMULUS CLOUDS ACROSS THE HIGHER TERRAIN WHERE MODEST UPSLOPE
COMPONENT WILL AID LIFT...OTHERWISE ONLY APPRECIABLE CHANGE TO
GUIDANCE WAS TO LOWER DEWPOINTS AND INTRODUCE A BIT MORE GUSTINESS
TO THE WIND CHARACTER TOMORROW AFTERNOON BASED OFF ENHANCED PBL
MIXING TO NEAR 700 MB. HIGHS GENERALLY IN THE 77 TO 82 RANGE WITH
LOWS THURSDAY NIGHT 45 TO 55...THOUGH LOCALLY COOLER IN FAVORED
HIGHER TERRAIN LOCALES. PATCHY FOG AGAIN ALSO A GOOD BET 2 AM TO
8AM.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 413 PM...OUTSTANDING STRETCH OF MID-SUMMER WEATHER EXPECTED
AND HAVE GENERALLY OFFERED A PERSISTENCE FORECAST DURING MID TO
LATE WEEK AS AFOREMENTIONED HIGH PRESSURE REMAINS ANCHORED ACROSS
THE NORTHEAST. THUS EXPECTING CLEAR TO PARTLY SKIES AND SEASONABLY
WARM TEMPERATURES WHICH IS GENERALLY SUPPORTED BY MOST MEDIUM
RANGE MODELS. OVERALL TEMPERATURES AND HUMDIITY LEVELS WILL
GRADUALLY INCREASE THROUGH THE PERIOD...ESPECIALLY BY SATURDAY
INTO SUNDAY AS SOUTHERLY RETURN FLOW BECOMES REESTABLISHED.

BY EARLY NEXT WEEK THE SURFACE HIGH SLIDES FAR ENOUGH EAST TO
ALLOW ADDITIONAL FRONTAL ENERGY TO SINK SOUTH INTO THE REGION
ALONG WITH A LOW TO SLIGHT CHANCE OF SHOWERS AND THUNDER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL. AN UPPER LEVEL TROUGH AND
COLD POOL WILL SWING THROUGH TODAY DURING THE HEATING OF THE DAY
TRIGGERING SCATTERED THUNDERSTORMS. A BRIEF PERIOD OF MVFR TO IFR
CONDITIONS ARE POSSIBLE AT A TAF SITE IF A STORM IMPACTS IT. SOME OF
THE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
HAVE CB MENTIONED AT KGFL AND KALB WHERE THE CHANCES ARE GREATER
STORMS. SKIES WILL CLEAR THIS EVENING AS THE UPPER TROUGH AXIS MOVES
OFF TO OUR EAST AND HEIGHTS BEGIN TO RISE AS RIDGING BUILDS IN.
IFR-MVFR FOG IS POSSIBLE AT KGFL TONIGHT SURFACE WINDS BECOME CALM.

OUTLOOK...
THU-SUN...VFR. NO SIG WX.

&&

.HYDROLOGY...
AS OF 413 PM...NO HYDRO PROBLEMS ARE ANTICIPATED FOR THE NEXT
SEVERAL DAYS. THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING.
HOWEVER...RAINFALL WILL NOT BE WIDESPREAD AND STORMS SHOULD MOVE
QUICKLY SO HEAVY RAINFALL IS NOT EXPECTED.

DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH THE WEEKEND WITH
HIGH PRESSURE IN CONTROL. RIVERS AND STREAM FLOW WILL CONTINUE TO
DIMINISH DURING THIS TIME.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...SISSON
HYDROLOGY...JPV
Hazardous weather outlook, Jul 13, 4:02 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EDT WED JUL 13 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
402 AM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED ASSOCIATED
WITH AN UPPER LEVEL DISTURBANCE THIS AFTERNOON. ALTHOUGH THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...SMALL HAIL UP TO
THREE QUARTERS OF AN INCH IN DIAMETER...AND GUSTY WINDS TO 45 MPH
WILL BE POSSIBLE WITH THE THUNDERSTORMS. INDIVIDUAL THUNDERSTORMS
WILL TRACK FROM NORTHWEST TO SOUTHEAST AT 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 2:06 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
206 PM EDT WED JUL 13 2011

NYZ038-040-047-048-131900-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
WESTERN SCHENECTADY NY-
206 PM EDT WED JUL 13 2011

...A THUNDERSTORM WILL MOVE THROUGH MONTGOMERY...NORTHERN
SCHOHARIE...SOUTHEASTERN HERKIMER AND SOUTHWESTERN SCHENECTADY
COUNTIES THROUGH 3 PM...

AT 200 PM EDT...A THUNDERSTORM WAS 5 MILES SOUTHWEST OF ST.
JOHNSVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ST. JOHNSVILLE...FORT PLAIN...CANAJOHARIE...AMES...SHARON SPRINGS...
FULTONVILLE...FONDA...CHARLESTON FOUR CORNERS...COBLESKILL...CENTRAL
BRIDGE...AND SCHOHARIE.

GET TO SAFETY IF THREATENING WEATHER APPROACHES.

LAT...LON 4303 7481 4292 7412 4250 7435 4276 7468
      4283 7466 4288 7483 4295 7492
Special weather statement, Jul 13, 2:43 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
243 PM EDT WED JUL 13 2011

NYZ032-033-038-131945-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
243 PM EDT WED JUL 13 2011

...A LINE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL MOVE
THROUGH HERKIMER AND NORTHERN HAMILTON COUNTIES THROUGH 4 PM...

AT 238 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS LOCATED
FROM 10 MILES SOUTH OF STAR LAKE TO 10 MILES NORTHWEST OF PORT
LEYDEN...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. TEMPERATURES
WILL QUICKLY FALL AFTER THE PASSAGE OF THESE STORMS. GUSTY WINDS WILL
SHIFT TO THE WEST AND NORTHWEST.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SABATTIS...OLD FORGE...MCKEEVER...RAQUETTE LAKE...EAGLE BAY...BLUE
MOUNTAIN LAKE...LONG LAKE...POLAND...OHIO...AND HOFFMEISTER.

GET TO SAFETY IMMEDIATELY IF THREATENING WEATHER APPROACHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4397 7425 4393 7432 4388 7428 4288 7517
      4293 7522 4306 7522 4322 7508 4326 7516
      4330 7515 4334 7509 4409 7517 4406 7502
      4412 7428
Special weather statement, Jul 13, 3:54 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT WED JUL 13 2011

NYZ032-033-038>043-047-050-082-083-132045-
HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-
354 PM EDT WED JUL 13 2011

...SHOWERS AND THUNDERSTORMS WILL AFFECT FULTON...MONTGOMERY...
NORTHWESTERN SARATOGA...NORTHWESTERN SCHOHARIE...NORTHWESTERN
WASHINGTON...SOUTHERN HAMILTON...SOUTHERN HERKIMER AND WARREN
COUNTIES THROUGH 5 PM...

AT 348 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS WAS LOCATED
FROM INDIAN LAKE TO SPECULATOR TO STRATFORD...MOVING SOUTHEAST AT
35 MPH.

BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...AND WIND GUSTS TO 35 MPH
ARE POSSIBLE WITH THESE SHOWERS AND STORMS. TEMPERATURES WILL
QUICKLY FALL AFTER THE PASSAGE OF THESE STORMS. GUSTY WINDS WILL
SHIFT TO THE WEST AND NORTHWEST.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ST. JOHNSVILLE...SPECULATOR...NORTH CREEK...NORTH RIVER...SHARON
SPRINGS...MAYFIELD...WELLSVILLE...TRIBES HILL...HAGUE...
WARRENSBURG...LAKE LUZERNE-HADLEY...AND LAKE GEORGE VILLAGE.

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

LAT...LON 4388 7429 4382 7421 4383 7414 4380 7405
      4375 7405 4380 7350 4379 7335 4360 7342
      4269 7441 4279 7467 4283 7466 4289 7486
      4286 7488 4298 7522 4303 7522
Special weather statement, Jul 13, 4:45 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
445 PM EDT WED JUL 13 2011

MAZ001-NYZ054-084-VTZ013>015-132145-
BENNINGTON VT-EASTERN RENSSELAER NY-EASTERN WINDHAM VT-
NORTHERN BERKSHIRE MA-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
445 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM WILL MOVE THROUGH BENNINGTON...NORTHEASTERN
BERKSHIRE...NORTHEASTERN RENSSELAER...SOUTHEASTERN WASHINGTON AND
WINDHAM COUNTIES THROUGH 6 PM...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH...SMALL HAIL UP TO DIME SIZE AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WINHALL...ARLINGTON...BONDVILLE...SOUTH LONDONDERRY...WEST
WARDSBORO...STRATTON...WEST DOVER...TOWNSHEND...WILLIAMSVILLE...
NEWFANE...WEST DUMMERSTON...AND MARLBORO.

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4273 7246 4275 7327 4318 7339 4328 7281
      4326 7281 4323 7270 4324 7243 4315 7245
      4308 7243

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:45 PM EDTSpecial Weather StatementALYBennington, Windham60 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.